Nebraska, 2006Damaging Wind in Nebraska, September 15, 2006
September 15, 2006 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 15, 3:06 PM CST, 5 hours 49 minutes earlier.
Area forecast discussion, Sep 15, 3:06 PM CST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
406 PM CDT FRI SEP 15 2006
.DISCUSSION...
PRIMARY PROBLEMS ARE THE CHANCES OF THUNDERSORMS IN THE SHORT TERM
AND TEMPERATURES DURG THE WEEKEND AND NEXT WEEK.
DEEP UPR TROF AT 12Z WAS OVR THE PACIFIC NW WITH SERIES OF LEAD
SHORTWV TOFS EJECTING OUT ACRS THE RCKYS AND CNTRL PLNS. AT H85
PLUME OF MSTR EXTDS FM WRN TX ACRS CNTRL AND WRN NEBRASKA INTO THE
DAKOTAS. STG LO LVL JET CONTS TO ADVCT LO LVL MSTR NWD INTO THE
CNTRL PLNS. LEAD UPR SHORTWV TROF IS ASSOCD WITH UPR LVL JET MAX
MOVG ACRS KS. THIS SHUD ENHANCE UVVS ACRS NEBRASKA THIS EVENING.
SHORT TERM...SEVERAL WAVES OF THUNDERSTORMS ARE POSIBLE TONIGHT ACRS
THE OAX CWA. THERE MAY BE A CHC OF ISOLD SVR TSTMS...ESPECIALLY N
OF COLUMBUS. ACTVITY THAT HAS BEEN DVLPG FM DAVID CITY TO MARSHALL
COUNTY KS IS ELEVATED CNVTN DUE TO ISENTROPIC LIFT. A SECOND WAVE
OF MORE SIGNIFICANT THUNDERSTORMS ARE OVER CNTRL AND WRN NEBRASKA
AND IS EXPECTED TO MOVE ACROSS THE AREA LATER TONIGHT INTO TOMORROW
MORNING.
ON SATURDAY SKIES SHUD CLEAR OUT BY MID MORNING AND ATMOSHERE SHUD
BCM UNSTBL BY AFTN INTO THE EVNG AHD OF AFTN. NAM40 CAPES INDC CAPE
VALUES ABV 2000 J/KG. HELICITY VALUES ON SATURDAY LOOK FVRBL FOR
SUPERCELLS STORMS AND POSSIBLE SQUALL LINE DVLPMT. STG MID LVL DRY
PUNCH WL CREATE STGS ON PREFRONTAL TROF/DRYLN BY AFTN.
STORMS SHUD CONT ON SATURDAY NGT AND INTO SUNDAY MORNING BEFORE AREA
CLEARS OUT.
IN THE EXTENDED. KEPT MAINLY DRY THRU THURSDAY NIGHT. SOME SHOWERS
ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING OVER NORTHEASTERN
PARTS OF THE OAX CWA AS ANOTHER UPR LVL SHRTWV TROF MOVS ACRS THE
RGN.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
SMITH
Hazardous weather outlook, Sep 15, 8:23 PM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
923 PM CDT FRI SEP 15 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-161100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
923 PM CDT FRI SEP 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT THROUGH SATURDAY NIGHT
SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS EAST
CENTRAL NEBRASKA...MOVING INTO WESTERN IOWA THROUGH MIDNIGHT.
LOCATIONS IN EXTREME SOUTHEAST NEBRASKA AND EXTREME SOUTHWEST IOWA
WILL LIKELY NOT SEE ANY SEVERE STORMS. LARGE HAIL UP TO ONE AND ONE
HALF INCHES IN DIAMETER ALONG WITH 60 TO 80 MPH WINDS WILL BE
POSSIBLE IN THE STORMS. DUE TO INCREDIBLY STRONG LOW LEVEL SHEAR...
THERE ALSO IS A TORNADO THREAT ACROSS EAST CENTRAL NEBRASKA YET THIS
EVENING...FROM CRETE NORTHWARD TOWARD PENDER.
SCATTERED NON SEVERE THUNDERSTORMS MAY LINGER SATURDAY MORNING ALONG
AND EAST OF THE MISSOURI RIVER.
SEVERE THUNDERSTORMS ARE EXPECTED TO REDEVELOP SATURDAY AFTERNOON AS
A DRY LINE BEGINS TO MOVE INTO EASTERN NEBRASKA. SUPERCELL
THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE DRY LINE BY 2 TO 4 PM...
MOVING INTO THE REMAINDER OF EASTERN NEBRASKA AND WESTERN IOWA DURING
THE EVENING. STRONG INSTABILITY AND VERY STRONG WIND SHEAR WILL
COMBINE TO PRODUCE MOSTLY LARGE HAIL AND DAMAGING WINDS ACROSS THE
OUTLOOK AREA. HOWEVER...ISOLATED TORNADOES ALSO APPEAR POSSIBLE
ACROSS MAINLY NORTHEAST NEBRASKA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING ACROSS PORTIONS
OF EASTERN NEBRASKA AND WESTERN IOWA. PLEASE REPORT ANY SEVERE
WEATHER TO YOUR LOCAL LAW ENFORCEMENT AGENCY OR THE NATIONAL
WEATHER SERVICE.
STORM SPOTTER ACTIVATION WILL ALSO BE NEEDED SATURDAY AFTERNOON AND
EVENING ACROSS ALL OF EASTERN NEBRASKA AND WESTERN IOWA.
NWS
In the hours before
Local storm report, Sep 15, 7:55 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
855 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL MADISON 41.83N 97.46W
09/15/2006 E0.75 INCH MADISON NE LAW ENFORCEMENT
&&Local storm report, Sep 15, 8:22 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
922 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 8 S RISING CITY 41.08N 97.30W
09/15/2006 BUTLER NE EMERGENCY MNGR
DAMAGE REPORTED IN A BARNYARD. RELAYED THROUGH EMERGENCY
MANAGEMENT.
0917 PM HAIL 4 N VALPARAISO 41.14N 96.83W
09/15/2006 E1.25 INCH SAUNDERS NE AMATEUR RADIO
&&Local storm report, Sep 15, 8:24 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
924 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND GST 4 N FREMONT 41.50N 96.49W
09/15/2006 E60.00 MPH DODGE NE TRAINED SPOTTER
0905 PM HAIL 3 SE BRAINARD 41.15N 96.96W
09/15/2006 E1.25 INCH BUTLER NE TRAINED SPOTTER
&&Local storm report, Sep 15, 8:29 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
929 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL PIERCE 42.20N 97.53W
09/15/2006 E0.88 INCH PIERCE NE LAW ENFORCEMENT
&&Local storm report, Sep 15, 8:43 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
943 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL LINDSAY 41.70N 97.69W
09/15/2006 E0.88 INCH PLATTE NE PUBLIC
&&Local storm report, Sep 15, 8:50 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
950 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG UTICA 40.90N 97.35W
09/15/2006 SEWARD NE PUBLIC
POWER LINES BLOWN DOWN. WINDS ESTIMATED UP TO 60 MPH.
&&Thunderstorm Wind, Washington
- When
- September 15, 8:55 PM CST
- Where
- Washington County, 2 mi W of Kennard
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 41.467, -96.233
Thunderstorm winds estimated at 60 to 70 mph destroyed a barn near Highway 30 west of Kennard.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Nebraska, September 15, 2006$2.0 million · F0 · 28 events
- Tornado in Nebraska, September 15, 2006F2 · 1 event
- Flash Flood in New Jersey, September 15, 2006$750,000 · 1 event
- Tornadoes and Hail in Kansas, September 15, 2006$15,000 · F0 · 19 events
- Dense Fog in Wisconsin, September 15, 20069 events
- Dense Fog in Michigan, September 15, 20066 events
- Hail in Texas, September 15, 20061 in hail · 6 events
- Flash Flooding in New York, September 15, 20065 events
- Heavy Snow in Montana, September 15 to 17, 20064 events
- Frost and Freeze in Oregon, September 15, 20063 events
- Hail and Damaging Winds in Kansas, September 15, 200657 kt wind · 3 events
- Frost and Freeze in California, September 15, 20062 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533729.